Redness, warmth at injection site

Help Support RabbitsOnline:

Bassetluv

Well-Known Member
Joined
May 2, 2005
Messages
3,408
Reaction score
7
Location
Ottawa, Ontario, Canada
Yofi is currently receiving injections of Derapen once every other day for a recurring skin infection that first developed quite a while back on his chest, and I had to give him his first injection a few days ago. I had a great deal of difficulty with it; the needle went in easily but I couldn't inject the antibiotic into him (plunger wouldn't move). As a result I had to keep trying other spots, and finally managed to inject it; but upon removing the syringe, the needle stayed in his skin and I had to pull it out. (btw, I tried the needle even after I'd removed it from him at one point and had problems with it...not thinking, I should have discarded the entire thing and tried another one :() There was most likely a lot of irritation during the entire process and I feel awful about it. (When I went to give Yofi his next injection the same thing started happening, but I finally managed to do it properly, once I injected away from the area that the vet tech had shaved on his shoulder.)

My question is about the site where I managed to do the first injection. It developed a red circle in the area and I thought it was just from being so irritated, but when I checked on Yofi this morning the area has spread (though the redness is lighter in colour) and is warm to touch. It's a holiday today and all of the vets are closed, so thought I'd ask here if anyone has had this happen before, and if so, what you did for it. Could this be a secondary infection developing?
 

SOOOSKA

Well-Known Member
Joined
Feb 20, 2005
Messages
7,744
Reaction score
26
Location
Ajax, Ontario, Canada
Oh no Di poorYofi. I have no clue but I want to send him good wishes.

The only thing i would suggest is polysporiun, but then again I have no idea so don't listen to me.

Prayers going his way, hugs to you.

Susan:pray::hug2:
 

Bassetluv

Well-Known Member
Joined
May 2, 2005
Messages
3,408
Reaction score
7
Location
Ottawa, Ontario, Canada
Thanks Susan! Yes, I feel horrible about botching up the first injection Yofi got. He was good as gold throughout too, not flinching the entire time. He seems to be feeling okay, has his appetite and hops around; but the poor guy. His shoulder where the redness is doesn't look really bad, but I am a bit concerned about it and was worried it might be an infection too. I'm hoping it's just a reaction to the needle. I did do him two days ago in another spot and that area seems fine, so I don't think its' a reaction to the medication itself...but then again, I don't know that much about it either.

Thanks so much for the prayers for Yofi (and the hugs too :))!
 

Latest posts

Top